Alert archive / Indiana / Flash Flood Warnings in 2015

Flash Flood Warning 100, NWS Louisville, KY

December 27, 20159 counties in Indiana; Trimble County, Kentucky

NWS Louisville, KY issued this flash flood warning at Dec 27, 2015, 10:16 AM EST for 9 counties in Indiana; Trimble County, Kentucky. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 27, 2015, 10:16 AM EST (15:16 UTC)
Expired
Dec 27, 2015, 1:15 PM EST
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Clark County, IN, Crawford County, IN, Dubois County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Trimble County, KY

The radar

The Louisville radar (KLVX), 69 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 27, 10:34 AM ESTFLOOD2 E Scottsburg, INCALL CENTER RECEIVING REPORTS OF SOME ROADS IMPASSABLE...INCLUDING SR 203 NORTH OF HWY 56 AND HWY 31 AND LAKE ROAD.
Dec 27, 12:43 PM ESTFLASH FLOODFredericksburg, INSOME ROADS IN FREDERICKSBURG ARE CLOSED DUE TO HIGH WATER.
Dec 27, 12:44 PM ESTFLASH FLOODNew Pekin, INSOME ROAD IN PEKIN ARE CLOSED DUE TO HIGH WATER.
Dec 27, 12:56 PM ESTFLASH FLOOD1 Sse Scottsburg, INROADS CLOSED IN SCOTT COUNTY, HWY 31 AT LAKE ROAD, HWY 31 AT IN 56, HWY 56 WEST OF BUCKMAN, HWY 203 NORTH OF 56.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 139 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WGUS53 KLMK 271516
FFWLMK
INC019-025-037-061-077-117-123-143-175-KYC223-271815-
/O.NEW.KLMK.FF.W.0100.151227T1516Z-151227T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1016 AM EST SUN DEC 27 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
  SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
  ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN TRIMBLE COUNTY IN CENTRAL KENTUCKY...

* UNTIL 115 PM EST/1215 PM CST/

* AT 1015 AM EST /915 AM CST/...DOPPLER RADAR INDICATED HEAVY RAIN
  ACROSS THE WARNED AREA. AROUND ONE INCH OF RAIN HAS ALREADY FALLEN.
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. RECEIVING SEVERAL
  REPORTS OF AREA CREEKS AND DITCHES REACHING BANKFULL ALONG WITH
  SOME WATER ON ROADS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MADISON...SCOTTSBURG...SALEM...PAOLI...ENGLISH...BROOKSBURG...NEW
  PROVIDENCE TOWN...CAREFREE TOWN...VIENNA...HUNTINGBURG...AUSTIN...
  LEXINGTON...HANOVER...FERDINAND...ORLEANS...FRENCH LICK...BLUE
  RIVER...NEW PEKIN...SALUDA AND SMYRNA.

ADDITIONAL STEADY RAINFALL AMOUNTS OF A THIRD TO A HALF INCH PER
HOUR ARE POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3869 8520 3874 8527 3874 8533 3865 8526
      3843 8602 3804 8676 3812 8681 3821 8679
      3820 8695 3825 8701 3869 8645 3869 8631
      3877 8628 3878 8609 3873 8587 3883 8573
      3882 8561 3891 8553 3891 8520

$$

RJS
1 follow-up statement
400 
WGUS73 KLMK 271612
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1112 AM EST SUN DEC 27 2015

INC019-025-037-061-077-117-123-143-175-KYC223-271815-
/O.CON.KLMK.FF.W.0100.000000T0000Z-151227T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON IN-JEFFERSON IN-SCOTT IN-PERRY IN-ORANGE IN-CRAWFORD IN-
WASHINGTON IN-DUBOIS IN-CLARK IN-TRIMBLE KY-
1112 AM EST SUN DEC 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EST/1215 PM
CST/ FOR NORTHWESTERN HARRISON...JEFFERSON...SCOTT...NORTHERN
PERRY...ORANGE...CRAWFORD...WASHINGTON...SOUTHEASTERN DUBOIS...
NORTHWESTERN CLARK AND NORTHWESTERN TRIMBLE COUNTIES...

AT 1111 AM EST /1011 AM CST/...LOCAL 911 DISPATCHERS REPORTED HEAVY
RAIN CAUSING SEVERAL ROADS TO BE IMPASSABLE ACROSS THE REGION.
STEADY RAINFALL IS CONTINUING AND EXPECT AREA CREEKS TO RISE TO NEAR
BANKFULL AND OVERSPREAD MORE ROADS OVER THE NEXT FEW HOURS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MADISON...SCOTTSBURG...SALEM...PAOLI...ENGLISH...BROOKSBURG...NEW
PROVIDENCE TOWN...CAREFREE TOWN...VIENNA...HUNTINGBURG...AUSTIN...
LEXINGTON...HANOVER...FERDINAND...ORLEANS...FRENCH LICK...BLUE
RIVER...NEW PEKIN...SALUDA AND SMYRNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 3869 8520 3874 8527 3874 8533 3865 8526
      3843 8602 3804 8676 3812 8681 3821 8679
      3820 8695 3825 8701 3869 8645 3869 8631
      3877 8628 3878 8609 3873 8587 3883 8573
      3882 8561 3891 8553 3891 8520

$$

RJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 9:22 AM EST, 54 minutes earlier.

Area forecast discussion, Dec 27, 9:22 AM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
922 AM EST SUN DEC 27 2015

...Forecast Update...
Updated 920 AM EST Sun Dec 27 2015

Line of moderate to at times heavy rainfall starting to stall along
the Ohio River. Could start to see some flash flooding if these half
inch to inch per hour rain rates continue for too much
longer...especially in areas where flash flood guidance is
relatively low. Decided to go ahead and match up with a flash flood
watch across roughly our northern forecast area. This watch will be
for now through Monday evening. At the same time, filled in the rest
of the region with a watch for Monday, given the intense rains
expected ahead of a cold front, falling over already saturated
grounds. Updated products out shortly.

Updated 845 AM EST Sun Dec 27 2015

Had some briefly interesting reflectivity patterns over southern
Indiana earlier, but they have merged more into a line now, roughly
along the cold front. Will continue to monitor cells that are right
along the front for any strengthening, but otherwise should just be
a soggy morning north of the Parkways. Hourly rain rates continue to
support no need for a flash flood watch. However we are being set up
for a better chance Monday because of these rains. We may issue a
watch before the afternoon package, covering the threat for intense
rainfalls with the line that moves through here Monday. Given that
all parts of our forecast area now have received some rains these
last few days, would lean toward that watch covering the entire
forecast area.

.SHORT TERM (Now through Monday)...
Issued 249 AM EST Sun Dec 27 2015

...Active Weather Through Monday Night...
...Winter Temperatures Return Late Next Week...

As of 3 am, surface analysis showed a frontal boundary draped
west/east from southern Illinois to central Indiana and northwest
Ohio. South of this feature, the warm sector over southern
Indiana and central Kentucky was characterized by near record warmth.
In fact, the temperature at Louisville International Airport was 70
degrees at 2 am, one degree shy of the record high for today and an
incredible 42 degrees above the normal low of 28 for late December.

This crazy warm December weather is being fueled by an anomalously
deep upper level closed low along the Texas/Mexico border, which is
pumping rich Gulf moisture ahead of it along the MS River Valley.
As this moisture hits the front, a tight frontogenetical band of
rain showers and embedded showers has developed, but largely has
stayed to our north. Minus a few warm advective showers breaking out
across central Kentucky, it has been dry so far this morning.

For today, the aforementioned front will slowly sag southward, the
emphasis on slow. A time trend analysis of the model data shows a
slowing trend, but we have confidence that by late morning and early
afternoon, the front should be near the Ohio River, then drop toward
southern Kentucky by late this evening. Before it does, temperatures
will remain near record warm with max readings in the upper 60s
(north) to mid 70s (south). For the northern areas, this will occur
early, then readings will fall during the afternoon with the frontal
passage.

Plan on widespread showers and a few thunderstorms along/behind the
front. Hi-res model data is capturing the ongoing rain fairly well,
so leaned on that for POPs today. North of the KY Parkways stand the
best chance for several hours of moderate to occasionally heavy rain
with the highest totals expected over southern Indiana. Rainfall
totals through midnight will vary from 1/2 to locally 1.5 inches
across southern Indiana. 1, 3 and 6-hour Flash Flood Guidance varies
from 1.5 to 3 inches, so will hold off a Flood Watch today, however
there may be localized water issues in any perkier or training
shower/storm.

.LONG TERM (Monday Night through Saturday)...
Issued at 302 AM EST Sun Dec 27 2015

The focus in the long term period is on the potential for strong to
severe storms Monday afternoon/evening, including flash flooding.

By Monday morning, the closed upper low is likely to be over
northern Texas while at the surface, a sub-1000 mb low pressure
system should be near Tulsa, OK. A large swath of precipitation will
arc around this system, from New Orleans northwestward to Kansas
City. Locally, our front will likely be near the TN/KY border but it
will lift back north again as the surface low tracks to central
Missouri.

The dynamics with this system are impressive, with very strong winds
at 850 mb /65+ kts/. Even at 925 mb, model data is showing winds to
be near 50 kts. The low-level turning is quite impressive with
easterly flow at the surface, but quickly veers to the south just
off the surface.

By early afternoon, a line of convection should be coming into
western Kentucky. The impressive shear combined with MUCAPE of 300-
500 J/kg (sufficient in cool season) could favor strong to severe
storms. Where the warm front eventually set ups (how far north it
gets) will dictate how much of our area could see severe weather. At
this time, southern KY looks most favored though our confidence
remains below normal. Damaging winds would be the biggest threat but
quick spin-up tornadoes are not out of the question either. The time
frame looks to be mid afternoon to early evening.

Our higher confidence lies in the heavy rainfall associated with
this line. While it should be progressive, it will also contain
intense rainfall rates, with 1 to 2 inches (locally higher?) falling
in a much shorter time frame. A Flash Flood Watch is probably going
to be needed to cover the Monday PM system. For flooding on our area
rivers, see the hydrology discussion below.

Precipitation should quickly end west to east Monday night, giving
way to a much needed dry day on Tuesday. Temperatures in the wake of
the system will still be above normal, but only by 5 to 10 degrees.

For Tuesday night and Wednesday, a southern stream system will track
from the Gulf Coast to the Carolinas, brushing parts of
southern/southeast Kentucky. The trend with this system has been to
stay further away, so POPs were nudged down by 10-20 percent on
average. North of KY Parkways may end up dry for Wednesday, but will
let the model consensus ride for now.

Finally, a surge of seasonably cold air will arrive just in time for
2016. We'll have a couple dry days to round out the week with highs
in the upper 30s to mid 40s. Overnight lows will fall back into the
20s.

&&

.HYDROLOGY...

Updated 303 AM EST Sun Dec 27 2015

Recent rainfall totals have varied from 1 to locally 3 inches,
mainly across southern Kentucky. However, we have a couple more
rounds of rain to get through before a break in the weather pattern
takes place. Between now and Monday night, an additional 1.5 to 3
inches may fall, with the highest totals across southern Indiana.

This rain should come in 2 batches, the first being today with the
front dropping south. The second will be with an line of
showers/storms Monday night.

Significant rises have already taken place on area rivers, streams
and creeks with a few already in minor flood. Agricultural land is
well saturated so additional rainfall will only make matters worse.
Finally, even the main stem of the Ohio from Markland Lock to Tell
City will see significant rises that will last through this week and
beyond. There's lots of water that will need to work through the
river systems.

Those with hydrologic interests along rivers, streams and creeks are
urged to stay tuned for the latest updates and forecasts.
&&

.AVIATION (12Z TAF Update)...
Updated at 644 AM EST Sun Dec 27 2015

Surface cold front to the west/northwest will slide eastward during
the forecast period and bring generally poor flying conditions to
the terminals through much of the forecast period.  Showers will be
on the increase across the region this morning and should become
widespread across the area by mid morning.  Ceilings and visibility
will start off as VFR very early, but quickly drop into the MVFR
range as precipitation becomes more widespread.  Surface winds will
remain out of the southwest at 10-12kts with gusts up to 18-20kts
being possible.  Surface cold front should push through KSDF and
KLEX this afternoon shifting winds from the SW to the NW then
eventually north.  In the post frontal wake, we'll see visibilities
and ceilings drop into the IFR range by 19-21Z.  Front should push
through KBWG by 28/00Z shifting the winds there and dropping
conditions down into IFR.   IFR conditions look to continue into the
overnight hours due to low ceilings and drizzle/mist.

&&

.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch through Monday evening for KYZ023>043-045-053.

     Flash Flood Watch from Monday morning through Monday evening for
     KYZ046>049-054>057-061>067-070>078-081-082.

IN...Flash Flood Watch through Monday evening for INZ076>079-083-084-
     089>092.

&&

Update.........RJS
Short Term.....ZT
Long Term......ZT
Hydrology......ZT
Aviation.......MJ
Hazardous weather outlook, Dec 27, 9:47 AM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 AM EST SUN DEC 27 2015

KYZ046>049-054>057-061>067-070>078-081-082-281500-
WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-
BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-
ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WILMORE...WINCHESTER...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...SALEM...BURKESVILLE...ALBANY
947 AM EST SUN DEC 27 2015 /847 AM CST SUN DEC 27 2015/

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A SLOW MOVING WEATHER SYSTEM WILL BRING SCATTERED TO NUMEROUS
SHOWERS ALONG WITH A FEW THUNDERSTORMS TO THE AREA TODAY. THE MAIN
THREATS WITH THESE SHOWERS WILL BE BRIEF MODERATE TO HEAVY
RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG WEATHER SYSTEM IS POISED TO AFFECT THE REGION ON MONDAY
AND MONDAY EVENING. A LINE OF THUNDERSTORMS IS FORECAST TO MOVE
THROUGH...SOME OF WHICH MAY BE STRONG TO SEVERE. THE GREATEST
THREAT FOR SEVERE STORMS LOOKS TO BE ACROSS SOUTH CENTRAL
KENTUCKY. THE MAIN THREAT WITH THE STRONGER STORMS WOULD BE
DAMAGING WINDS.

HEAVY RAINFALL AND INTENSE RAINFALL RATES WILL ALSO ACCOMPANY
THIS LINE OF STORMS...AND COULD POSE A FLASH FLOODING PROBLEM.
RAINFALL WITH THIS LINE MAY BE 1 TO 2 INCHES...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR STRONG WINDS THROUGH
MONDAY NIGHT.

INZ076>079-083-084-089>092-KYZ023>043-045-053-281500-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-LARUE-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...HODGENVILLE
947 AM EST SUN DEC 27 2015 /847 AM CST SUN DEC 27 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A SLOW MOVING WEATHER SYSTEM WILL BRING SHOWERS AND SOME
THUNDERSTORMS TO THE AREA TODAY. 1 TO 2 INCHES OF RAIN IS EXPECTED
TO FALL...THE HIGHEST AMOUNTS ALONG AND NORTH OF THE OHIO RIVER.
THIS MAY CAUSE LOCALIZED WATER ISSUES...INCLUDING RISES ON CREEKS
AND STREAMS AND PONDING ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG WEATHER SYSTEM IS POISED TO AFFECT THE REGION ON MONDAY
AND MONDAY EVENING. A LINE OF THUNDERSTORMS IS FORECAST TO MOVE
THROUGH...SOME OF WHICH MAY BE STRONG TO SEVERE. THE GREATEST
THREAT FOR SEVERE STORMS LOOKS TO BE ACROSS SOUTH CENTRAL
KENTUCKY. THE MAIN THREAT WITH THE STRONGER STORMS WOULD BE
DAMAGING WINDS.

HEAVY RAINFALL AND INTENSE RAINFALL RATES WILL ALSO ACCOMPANY
THIS LINE OF STORMS...AND COULD POSE A FLASH FLOODING PROBLEM.
RAINFALL WITH THIS LINE MAY BE 1 TO 2 INCHES...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR STRONG WINDS THROUGH
MONDAY NIGHT.

ZBT/RJS

In the hours before

Special weather statement, Dec 27, 8:04 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 AM EST SUN DEC 27 2015

INZ077-078-084-090>092-271330-
WASHINGTON-SCOTT-CRAWFORD-FLOYD-CLARK-HARRISON-
804 AM EST SUN DEC 27 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HARRISON...SCOTT...NORTHWESTERN FLOYD...NORTHEASTERN CRAWFORD...
WASHINGTON AND NORTHWESTERN CLARK COUNTIES...

AT 803 AM EST...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF BROWNSTOWN TO SALEM TO NEAR
ENGLISH...AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBURG...SALEM...ENGLISH...NEW PROVIDENCE TOWN...CAREFREE TOWN...
VIENNA...AUSTIN...BLUE RIVER...NEW PEKIN...PALMYRA...MARENGO...
MILLTOWN...BORDEN...HARDINSBURG...LITTLE YORK...FREDERICKSBURG...
RAMSEY...NEW LIBERTY...HOGTOWN AND HARRISTOWN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3865 8569 3826 8614 3824 8656 3840 8639
      3839 8631 3847 8631 3858 8618 3875 8606
      3876 8594 3875 8592 3875 8590 3873 8589
      3873 8587 3878 8580 3880 8580 3881 8568
TIME...MOT...LOC 1303Z 260DEG 28KT 3870 8602 3860 8609 3830 8645

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 8:04 AM ESTSpecial Weather StatementLMKCrawford, Scott, Washington26 min
Dec 27, 9:19 AM ESTFlash Flood WatchLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more35 hr
Dec 27, 10:20 AM ESTAreal Flood AdvisoryLMKClark, Crawford, Floyd, Harrison, Perry115 min
Dec 27, 11:43 AM ESTAreal Flood WarningLMKClark, Floyd3 hr
Dec 27, 12:20 PM ESTAreal Flood AdvisoryLMKFloyd, Harrison, Perry3 hr
Dec 27, 12:49 PM ESTRiver Flood WarningLMKHarrison, Washington45 hr
Dec 27, 1:07 PM ESTAreal Flood AdvisoryLMKClark, Crawford, Dubois, Harrison, Jefferson, Orange and 3 more3 hr
Dec 27, 2:39 PM ESTAreal Flood AdvisoryLMKClark, Floyd111 min
Dec 26, 11:39 PM ESTRiver Flood WarningLMKHart23 hr
Dec 27, 11:09 AM ESTRiver Flood WarningLMKOhio3 days
Dec 27, 12:10 PM ESTAreal Flood AdvisoryLMKHenry, Oldham, Shelby3 hr
Dec 27, 1:52 PM ESTAreal Flood AdvisoryLMKFranklin, Harrison, Scott3 hr

Nearby

Flash Flood Warnings in Indiana, 2015Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.